MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. COLORED SHORT CLIP

AOMORI OLYMPUS CO., LTD. COLORED SHORT CLIP
Model Number HX-610-090SC
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.Due to the nature of the reportable event, follow up regarding the cleaning sterilization and disinfection (cds) processes performed at the user facility was requested.Customer provided the following information: it is unknown if the device was cleaned, sanitized, and disinfected prior to being sent to for repair.It is unknown if there was time lag between the end of clinical use and the start of pre-washing.Pre-cleaning: it is unknown if the facility flushed the air/water nozzle with water and air.If it unknown if the facility flushed the air/water nozzle with detergent solution.It is unknown if the facility presoaked the endoscope in the detergent solution.It is unknown if the facility brushed points for air/water channel performed with clean lint ¿free cloths, brushes, sponges.It is unknown if the facility noted any abnormalities on the accessories used for reprocessing.Facility did not note any comments or concerns regarding reprocessing.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that during surgery, a previously used olympus yellow clip (single use rotatable clip fixing device) came out from the colonovideoscope.The issue was found at an unspecified procedure.The clip was recovered, and the procedure was completed with the same set of equipment.There were no reports of patient or user harm.This report is related to the following linked patient identifier: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record (dhr) was unable to be reviewed for this device however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the event was caused by the following: the clip was sucked in during the suction operation of the endoscope.The clip was released in the endoscope.The instruction manual contains the following information: "when aspirating body fluid via the endoscope, be careful not to aspirate a clip or clip connector that has been dropped inside the body cavity, as this could clog up the suction channel or cause the clip/clip connector to be stuck in the suction valve, and disable the endoscope¿s suction function.If a clip or clip connector is accidentally aspirated into the endoscope, follow the procedure given in ¿¦ removal of an aspirated clip or clip connector¿ on page 18.".Olympus will continue to monitor field performance for this device.

Brand Name
COLORED SHORT CLIP
Common Device Name
COLORED SHORT CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18355811
Report Number9614641-2023-01951
Device Sequence Number20526943
Product Code PKL
UDI-Device Identifier04953170200397
UDI-Public04953170200397
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-610-090SC
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-Q260AI
Patient SexUnknown